Alert archive / Arizona / Wind Advisories in 2011
Wind Advisory 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Feb 7, 2011, 2:56 PM MST for Apache County, Navajo County, Arizona. It took effect at Feb 8, 2011, 5:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2011, 2:56 PM MST (21:56 UTC)
- In effect from
- Feb 8, 2011, 5:00 AM MST
- Expired
- Feb 8, 2011, 1:43 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1619 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
335 WWUS75 KFGZ 072156 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 256 PM MST MON FEB 7 2011 AZZ017-080700- /O.NEW.KFGZ.WI.Y.0003.110208T1200Z-110208T2300Z/ WHITE MOUNTAINS- INCLUDING THE CITY OF...SHOW LOW 256 PM MST MON FEB 7 2011 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 4 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM MST TUESDAY. * TIMING: WINDY CONDITIONS WILL DEVELOP EARLY TUESDAY MORNING AND CONTINUE INTO THE AFTERNOON AHEAD OF A STRONG COLD FRONT. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: DRIVING MAY BECOME MORE DIFFICULT AT TIMES DUE TO THE STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PEOPLE DRIVING ON ROADWAYS ALONG AND JUST NORTH OF THE WHITE MOUNTAINS WILL BE MOST AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
4 follow-up statements
274 WWUS75 KFGZ 080457 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 957 PM MST MON FEB 7 2011 AZZ017-081300- /O.CON.KFGZ.WI.Y.0003.110208T1200Z-110208T2300Z/ WHITE MOUNTAINS- INCLUDING THE CITY OF...SHOW LOW 957 PM MST MON FEB 7 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 4 PM MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 4 PM MST TUESDAY. * TIMING: WINDY CONDITIONS WILL DEVELOP EARLY TUESDAY MORNING AND CONTINUE INTO THE AFTERNOON AHEAD OF A STRONG COLD FRONT. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: DRIVING MAY BECOME MORE DIFFICULT AT TIMES DUE TO THE STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PEOPLE DRIVING ON ROADWAYS ALONG AND JUST NORTH OF THE WHITE MOUNTAINS WILL BE MOST AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
737 WWUS75 KFGZ 080942 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 242 AM MST TUE FEB 8 2011 AZZ014-081745- /O.EXA.KFGZ.WI.Y.0003.110208T1200Z-110208T2300Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE 242 AM MST TUE FEB 8 2011 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * TIMING: WINDY CONDITIONS WILL DEVELOP THIS MORNING AND CONTINUE INTO THE AFTERNOON AHEAD OF A STRONG COLD FRONT. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: DRIVING MAY BECOME MORE DIFFICULT AT TIMES DUE TO THE STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ017-081745- /O.CON.KFGZ.WI.Y.0003.110208T1200Z-110208T2300Z/ WHITE MOUNTAINS- INCLUDING THE CITY OF...SHOW LOW 242 AM MST TUE FEB 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * TIMING: WINDY CONDITIONS WILL DEVELOP THIS MORNING AND CONTINUE INTO THE AFTERNOON AHEAD OF A STRONG COLD FRONT. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: DRIVING MAY BECOME MORE DIFFICULT AT TIMES DUE TO THE STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PEOPLE DRIVING ON ROADWAYS ALONG AND JUST NORTH OF THE WHITE MOUNTAINS WILL BE MOST AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
218 WWUS75 KFGZ 081716 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1016 AM MST TUE FEB 8 2011 AZZ014-081830- /O.CAN.KFGZ.WI.Y.0003.000000T0000Z-110208T2300Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE 1016 AM MST TUE FEB 8 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SHIFTED TO THE NORTHWEST AND DECREASED TO 10 TO 20 MPH THIS MORNING. STRONG WINDS ARE NO LONGER EXPECTED...AND THE WIND ADVISORY HAS BEEN CANCELLED. $$ AZZ017-082300- /O.CON.KFGZ.WI.Y.0003.000000T0000Z-110208T2300Z/ WHITE MOUNTAINS- INCLUDING THE CITY OF...SHOW LOW 1016 AM MST TUE FEB 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * TIMING: WINDY CONDITIONS WILL CONTINUE INTO THE AFTERNOON AHEAD OF A STRONG COLD FRONT. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. * IMPACTS: DRIVING MAY BECOME MORE DIFFICULT AT TIMES DUE TO THE STRONG WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PEOPLE DRIVING ON ROADWAYS ALONG AND JUST NORTH OF THE WHITE MOUNTAINS WILL BE MOST AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
403 WWUS75 KFGZ 082043 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 143 PM MST TUE FEB 8 2011 AZZ017-082145- /O.CAN.KFGZ.WI.Y.0003.000000T0000Z-110208T2300Z/ WHITE MOUNTAINS- INCLUDING THE CITY OF...SHOW LOW 143 PM MST TUE FEB 8 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. STRONG WINDS ARE NO LONGER EXPECTED ACROSS THE WHITE MOUNTAINS. SOUTHWEST WINDS OF 10 TO 20 MPH WILL GRADUALLY SHIFT TO THE NORTH OVER THE NEXT FEW HOURS AS A COLD FRONT MOVES THROUGH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 7, 9:30 AM MST, 5 hours 26 minutes earlier.
Area forecast discussion, Feb 7, 9:30 AM MST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST MON FEB 7 2011 .SYNOPSIS...EXPECT MOSTLY SUNNY AND SEASONABLE CONDITIONS TODAY. A COLD FRONT WILL MOVE THROUGH ARIZONA ON TUESDAY...WITH RAIN AND SNOW SHOWERS SPREADING FROM NORTH TO SOUTH THROUGH THE DAY. HIGH TEMPERATURES ON TUESDAY AND WEDNESDAY WILL FALL BY 10 TO 15 DEGREES COMPARED TO TODAY'S HIGH. THE PACIFIC HIGH PRESSURE RIDGE WILL MOVE EASTWARD INTO THE WESTERN UNITED STATES BY THE END OF THE WEEK... PRODUCING DRY CONDITIONS WITH HIGH TEMPERATURES WARMING UP TO ABOVE NORMAL LEVELS THROUGH THE WEEKEND. && .DISCUSSION...DRY NORTHWEST FLOW ALOFT WILL CONTINUE TODAY...AHEAD OF THE NEXT COLD STORM SYSTEM THAT WILL AFFECT OUR REGION FROM EARLY TUESDAY MORNING THROUGH THE LATE EVENING. SOME MID AND HIGH CLOUDS MAY AFFECT THE AREA LATER TODAY...BUT MOSTLY SUNNY SKIES SHOULD PREVAIL. A STRONG COLD FRONT WILL ENTER NORTHERN ARIZONA FROM UTAH BEFORE SUNRISE TUESDAY...PROGRESSING SOUTHWARD TO THE MOGOLLON RIM AND WHITE MTNS BY MID TO LATE MORNING. SNOW AND RAIN SHOWERS WILL SPREAD FROM NORTH TO SOUTH WITH THE FRONT THROUGH THE DAY. THE MAJORITY OF PRECIPITATION SHOULD FALL RIGHT AROUND THE FRONT...COINCIDING WITH LIFT PRODUCED BY THE MID-LEVEL DISTURBANCE. SNOWFALL ACCUMULATIONS TUESDAY WILL LIKELY RANGE FROM AND INCH OR LESS ALONG THE MOGOLLON RIM...TO 1-3 INCHES NORTH OF THE MOGOLLON RIM. THE HIGHER SNOWFALL AMOUNTS IN THIS RANGE ARE MOST LIKELY OVER THE EASTERN MOUNTAIN ZONES WHERE THE BEST LIFT/MOISTURE IS FORECAST. LITTLE OR NO PRECIPITATION IS EXPECTED SOUTH OF THE MOGOLLON RIM. COLDER AIR MOVING INTO ARIZONA BEHIND THE COLD FRONT WILL CAUSE HIGH TEMPERATURES TO FALL BY 10 DEGREES ON TUESDAY AND ANOTHER 5 DEGREES ON WEDNESDAY. THURSDAY ONWARD...THE LONG WAVE PACIFIC HIGH PRESSURE RIDGE WILL MOVE SLOWLY EASTWARD ACROSS THE WESTERN UNITED STATES. INCREASING HEIGHTS WILL PRODUCE DRY AND STABLE WEATHER CONDITIONS WITH A WARMING TREND INTO THE WEEKEND. LONG RANGE FORECAST MODELS CONTINUE TO SHOW A DEEPENING LONG WAVE TROUGH DEVELOPING OVER THE EASTERN PACIFIC EARLY NEXT WEEK. THIS PATTERN SHIFT MEANS THAT THE STORM TRACK MAY EVENTUALLY SHIFT FURTHER SOUTH...ALLOWING PACIFIC STORMS TO MOVE CLOSER TO NORTHERN ARIZONA...POSSIBLY IMPROVING OUR CHANCES FOR PRECIPITATION FOR THE MID FEBRUARY TIME PERIOD. && .AVIATION...FOR THE 18Z PACKAGE...SCT HIGH CLOUDS AOA 25KFT. WINDS BECOMING SW5-15KT WITH STRONG GUSTY WINDS EAST OF HIGHER TERRAIN... ESPECIALLY AFT 00Z TUESDAY. 6-10 KFT AGL CIGS DEVELOPING AFT 06Z TUES MAINLY ALONG AND NORTH OF I-40 WITH SCT MVFR CIGS AND VSBY IN -SHSN/-SHRA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..............JJ AVIATION............MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Feb 7, 2:52 PM MST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 252 PM MST MON FEB 7 2011 AZZ004>007-009>017-038>040-081100- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 252 PM MST MON FEB 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL MOVE INTO FAR NORTHERN ARIZONA FROM UTAH AFTER MIDNIGHT. SNOW SHOWERS ARE LIKELY BEHIND THE FRONT...WITH SNOW LEVELS FALLING TO NEAR 4000 FEET. AN INCH OR TWO OF SNOW IS POSSIBLE THROUGH SUNRISE NORTH OF A GRAND CANYON TO WINDOW ROCK LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL PROGRESS SOUTHWARD THROUGH THE REGION DURING THE DAY TUESDAY. A PERIOD OF SNOW SHOWERS IS LIKELY WITH THE FRONT... MAINLY ALONG AND NORTH OF THE MOGOLLON RIM. SNOW ACCUMULATIONS OF ONE TO THREE INCHES WILL BE POSSIBLE...WITH THE HIGHER AMOUNTS ACROSS THE EASTERN ARIZONA MOUNTAINS. WINDY CONDITIONS ARE ALSO EXPECTED OVER THE WHITE MOUNTAINS AHEAD OF THE FRONT...AND A WIND ADVISORY HAS BEEN ISSUED FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.